|Online since 2002|
About Ortho Tri-cyclen®If you've used Ortho Tri-cyclen®, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Chances of becoming pregnant
What are the chances of becoming pregnant while on tricyclin-lo if your partner doesn't use a condom?
AskDocWeb: The chance is a very small although the drug manufacturers don't give exact percentages.
Subj: Sex drive and personality?
HI! I need help fast! I've been on Ortho-lo for a year I believe and for some time now I have no sex drive and I've been feeling sad, unlike I usually am... because the pill is a hormonal thing can it really affect my sex drive and my personality? Please let me know!
AskDocWeb: Yes, it really can do that and it should be reported to your doctor. Birth control pills will affect a woman in different ways, they just have to keep trying until they find one that works well for you.
Subj: This is actually a question
What birth control pill has the lowest rate of negative side effects? I realize that everyone is different, but there must be one that is the least likely to cause issues; issues such as reduced libido, moodiness, depression, etc.
AskDocWeb: It would be helpful if the drug companies published exact numbers or percentages of users who have each side effect but they don't. It looks like they go out of their way to make side-by-side comparison difficult, although we may take that on as a future project if there is enough interest.
Subj: Afraid of losing sex drive
I am about to start taking ortho tri-cyclen lo and I have to say I'm a little afraid of losing my sex drive. Is this something that is reversible. If I start taking them and notice a change in my sex drive will it go back to the way it was if I decide to stop taking them. I don't want this to put a strain on my relationship. Please give me some more information about this.
AskDocWeb: The symptoms aren't the same for everyone. It may not affect your libido at all. If it does consult with your physician about changing to another and your sex drive will come back. The loss is not permanent.
Subj: Bleeding just a little
I have just started taking OTL and I'm on my 16th pill today. Yesterday I noticed I was bleeding just a little not a lot and it was very, very light. Today I'm bleeding but have none of my usual signs of having my period. Aren't you supposed to get your period in the 4th week not the 3rd?
AskDocWeb: Since you have just started, breakthrough bleeding is fairly common while your body adjusts to the new pill. Your periods should become regular within 3 months. If you continue to have breakthrough bleeding after that, consult with your physician about changing to another type of pill.
Subj: Getting big
Hi, I am on ortho-lo for 6 years just recently I have notice I am getting big and now I am on slimquick but before I have tried other weight loss pills and now slimquick is actually working but not to my liking. Is me being on ortho-lo preventing me from loosing weight?
AskDocWeb: Probably not since you have been on it for so long but you should see your doctor to have a complete physical with lab work up to determine that it's not something else.
Subj: Acne prone skin
I've been on Ortho-lo for about two and half years. In the beginning, it cleared my skin, but it gradually stopped working. Would it be beneficial for my acne-prone skin to switch to regular Ortho, rather than Ortho-lo? What exactly are the differences between the two?
AskDocWeb: The regular ortho will likely do more to help with your acne.
Subj: Pee a lot
My wife just went off the pill to try and have a baby. She told me that she has to pee a lot more now, is that normal?
AskDocWeb: If she has any concerns, she should speak with her physician. She may have a urinary tract infection.
Subj: Breakthrough bleeding
I have been taking ortho tri-cyclen for 6 months now and the last two month I have been experiencing breakthrough bleeding, if I have sex while have breakthrough bleeding, can I get pregnant. And after the breakthrough bleeding I was suppose to get my period on late Monday and it was light and already stopped Wednesday night, does that count as my period? Thanks
AskDocWeb: Not if you never missed a pill and were always on time taking them every day. To be safe, do a home pregnancy test. That should ease your concern. The breakthrough bleeding should be reported to your doctor.
Subj: A few days late
I took ortho tri-cyclen lo for 1 year and 3 months. I stopped taking it a little over a month ago. My husband and I had unprotected sex several times around my fertile period this month. My period was always normal before and while taking birth control. I am now a few days late. Is it likely that I'm pregnant or is my body probably just adjusting to stopping the pill.
AskDocWeb: It could be either one, do a home pregnancy test to find out.
Subj: Changed to trinessa
I was taking ortho tri cycline lo, apparently the prescription was changed to trinessa. I am having brown spots everyday and it's been 5 days since I started the pill. Can I switch back to ortho tri cycline lo? Or should I finish the whole package of trinessa?
AskDocWeb: There are fewer problems if the pack is finished before changing.
Subj: No period
I stopped taking the Nuva ring in October, got my period the following 2 months, and now I haven't had one since December, and it is now April. Could this be a side of affect of going off Nuva Ring? I have in the past missed a month, but never 3. I know for a fact I am not pregnant. My yearly with my Obgyn had no bad test results.
AskDocWeb: It's not all that unusual. See your doctor and she can give you a birth control pill to start your periods again.
Subj: Second try with Ortho Lo
I have been on Ortho Lo two different times. The first time, I missed one pill and got pregnant. Now I am back on it again, and I am having the most awful mood swings. I don't blame my husband or kids for not wanting to be around me. If this is how I am going to be while on the pill, then I would rather not take anything at all.
I have recently switched from Depo Provera, to the pill Orth Tri-Cyclen...and most of my side effects have disappeared, however I am experiencing a slight pain when I have intercourse with my partner. I was wondering if it was because of the Depo? As I'm told it was a side effect of it. I experienced EXTREME breast tenderness in the 2 years I was on Depo and am pleased to say that it has since gone away, as well Depo was causing me to have brown discharge from time to time. It was horrible, my gynecologist had never seen anything like it, there was no infection, just a weird color discharge. It was very odd. Since I switched back to the pill it has stopped thank god!
Subj: Late taking the pill
Well I am 15 and I have been on ortho Tri-Cyclen for only about three or four months now. I am sleeping with my boyfriend and we don't use condoms. Recently I took the pill 2 and a half hours later than I usually would. Does this effect the effectiveness of the pill? And if so for how long? And is it safe for me not using a condom if I don't want children?
AskDocWeb: Being just two and a half hours late in taking your pill will not affect its effectiveness. For your safety we suggest you use condoms.
Subj: Is this normal?
I am 24 years old. I don't currently have any children. I am currently engaged and we are trying to have children. I have been on birth control for 10 years. I was on Ortho Tri-Cyclen for 8 years, and I've been taking Tri-Sprintec for the past two years. I am a Sunday starter, so after my menstrual cycle I stopped taking my pills. It has been two weeks since I stopped taking my pills. For the past week I have been spotting quite often with a brown discharge. Is this normal? How long does this normally last? Is there any chance that I could get pregnant anytime soon?
AskDocWeb: Yes this is normal and it shouldn't last long. Everyone is different so it's hard to say how long it will last. Your body has to adjust to the change in hormone levels now that you are no longer taking the drug. You have a 89% chance of becoming pregnant within one year after discontinuing the birth control pills.
Subj: Spotting with cramps
I was on the depo shot for almost 4 years, I recently switched to the generic form Tri-Nessa. I started them on 2-17 and on 3-17 I began to spot, it was a little heavier in the evening and lasted 3 days, I also had cramps. Was this a period? The reason I am asking is because I have not had a period since being on the depo. So far I have noticed a positive change in my mood and also I have LOST a little weight since the switch.
AskDocWeb: Yes, most likely this was your period, and it may be different for about three months until your body gets adjusted to being off of depo and being on the birth control pill.
Read more feedback
Report - 80 - 81 - 82 - 83 - Page 84 - 85 - 86 - 87 - 88 - Last Page 181
If you find this page useful share it with others. Use the form below to add your review, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by.
This website is protected by copyright © 2002-2007 Askdocweb, Inc. All Rights Reserved. This is a layman's report on birth control and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.